Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Group actions on spin manifolds


Author: G. Chichilnisky
Journal: Trans. Amer. Math. Soc. 172 (1972), 307-315
MSC: Primary 53C50; Secondary 57D15, 83.53
MathSciNet review: 0309033
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A generalization of the theorem of V. Bargmann concerning unitary and ray representations is obtained and is applied to the general problem of lifting group actions associated to the extension of structure of a bundle. In particular this is applied to the Poincaré group $ \mathcal{P}$ of a Lorentz manifold $ M$. It is shown that the topological restrictions needed to lift an action in $ \mathcal{P}$ are more stringent than for actions in the proper Poincaré group $ \mathcal{P}_ \uparrow ^ + $. Similar results hold for the Euclidean group of a Riemannian manifold.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C50, 57D15, 83.53

Retrieve articles in all journals with MSC: 53C50, 57D15, 83.53


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1972-0309033-4
PII: S 0002-9947(1972)0309033-4
Keywords: Bargmann theorem, extension of structure, spinors, lifted action, projective representation, Poincaré group, Euclidean group
Article copyright: © Copyright 1972 American Mathematical Society